Lexapro/ssris mixed with alcohol

New Topic Post Reply Printable Version
[ << Previous Thread | Next Thread >> ]

just another user
New Member


Date Joined Apr 2008
Total Posts : 1
   Posted 4/22/2008 9:19 PM (GMT -7)   
I saw this thread a while back, i would just like to start it up again.
 
I have to admit, when i first started taking lexapro, drinking was a bad mix. I would get so sick from drinking almost every weekend. However now that ive been on this ssri for about 6 years now, mixing alcohol and the drug doesn't have an effect on me. Its sad to say but im a pretty big drinker and right now it doesnt effect me but the one thing i am scared about is what it is doing to my liver. Obviously drinking alcohol effects the liver but I'm wondering if the mix of both intensifies damage to the liver. Anyone know or hear of anything related to this?

Twiggygal
Veteran Member


Date Joined Sep 2006
Total Posts : 924
   Posted 4/22/2008 11:03 PM (GMT -7)   
I've never heard of a SSRI having a bad effect on the liver with alcohol. What I have heard is that if you take benzos (ativan, klonopin, vallium, xanax, etc.) that the risks for liver damage increases.

TG~
"Be glad of life because it gives you the chance to love and to work and to play and to look up at the stars."

DX: Panic Disorder, Depression, TMJ (Temporomandibular Joint Disorder), Chronic Migraines
 
RX: Lorazepam (1 MG - 2 mgs a day), Lexapro (20 MG a day), Tylonel for the TMJ and Migraines
 
I'm PREGNANT! 28 weeks along!
 
IT'S A GIRL! Amelia Candice.
 
 
Help support Healing Well and its' forums and chatrooms... donate today.... http://www.healingwell.com/donate/


Howlyncat
Elite Member


Date Joined Jan 2005
Total Posts : 24909
   Posted 4/23/2008 5:25 AM (GMT -7)   
I want to welcome you and also suggest you get your liver function tested by the lab thru your doc...
I do not believe mixing either ssri's or benzo's with alcohol are good for anyone...thats my opinion.......

Again welcome aboard
Keep us posted and do let us know if you get your liver function tested.......LYN
  DX With Crohns,Pyoderma Gangrenosum,Anxiety/Panic,Fibro & Other DD
 
Moderator @ Anxiety Panic..Alzheimer's..Co mod @ Crohns
                               FIGHT the FIGHT with all YOU HAVE
 
   
 
                   
 


stkitt
Forum Moderator


Date Joined Apr 2007
Total Posts : 32602
   Posted 4/23/2008 6:26 AM (GMT -7)   

Welcome to HealingWell and the A & P forum.

I agree you should be consulting your physician regarding your use of alcohol and SSRIs and liver disease.  Alcohol is the one that will harm your liver for sure.

The combination of an SSRI and alcohol could possibly increase the chance or severity of side effects such as drowsiness, slow reflexes, or clouded judgment. This can be dangerous when driving a car or operating other machinery.

Also, alcohol may make you feel depressed. In this way, alcohol can interfere with the actions of your SSRI to treat depression. Try to avoid or limit your use of alcohol while taking an SSRI.

I take an SSRI and I do not use any alcohol.  I hope you will follow up with your physician.

So happy you brought this subject back up as we are here to support you. Stick with us.
Kitt


 
Kitt, Moderator: Anxiety ~ Panic 
Not a mental health professional of any kind
It is health that is real wealth and not pieces of gold and silver.~Mahatma Gandhi~
 


wen4003
Veteran Member


Date Joined Aug 2007
Total Posts : 1193
   Posted 4/23/2008 6:28 AM (GMT -7)   
Hi There,
 
Welcome to Healing Well, a community with great supportive members and lots of resources. 
 
I am very concerned that you are mixing alcohol with medications.  No matter what the med is for, you really shouldn't be mixing them at all, this can lead to serious consequences which I'm sure you don't want to experience.  I definitely agree with Lyn, get your liver function tested through your doc/lab so see how things are and seriously consider stopping drinking.  I know it's a difficult thing to do because I've been there and have been alcohol-free for 16 years. 
 
Please keep posting and let us know how you are and we will support and help you.
 
Take care,
Wen

Co-Moderator Anxiety/Panic Disorders

Every little bit helps, please donate to HW if you can!   http://www.healingwell.com/donate 

I am in no way a medical professional, any advice given is purely on an amateur level.

Please seek professional advice from your doctor.

Dx: Agoraphobia, Anxiety/Panic Disorders, Barrett's Esophagus, Bipolar Disorder, Depression, Essential Tremors, Fibromyalgia, I.B.S., Mitral Valve Prolapse, Narcolepsy, PTSD, Restless Leg Syndrome, Acid Reflux, Sleep Apnea

Rx: Abilify, Flexeril, Lamictal, Neurontin, Nexium, Requip, Ritalin LA, Rozerem, Valium

“People have two ears and one mouth for a reason; you need to listen twice as much as you talk.”

Top Fuel pro - Bob Vandergriff, Jr

New Topic Post Reply Printable Version
Forum Information
Currently it is Tuesday, December 06, 2016 2:55 PM (GMT -7)
There are a total of 2,733,708 posts in 301,145 threads.
View Active Threads


Who's Online
This forum has 151278 registered members. Please welcome our newest member, northerner.
419 Guest(s), 19 Registered Member(s) are currently online.  Details
Alcie, Katie95, ewafromwarsaw, blueberrymuffin, KAR90, northerner, NiceGuyEddie, Hoshie, rocckyd, Mad Martha, Huddie, pmm73, FL, Fairwind, Hilander64, Jean123!, The king, gilly2, julymorning


Follow HealingWell.com on Facebook  Follow HealingWell.com on Twitter  Follow HealingWell.com on Pinterest
Advertisement
Advertisement

©1996-2016 HealingWell.com LLC  All rights reserved.

Advertise | Privacy Policy & Disclaimer